MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING PNK 20GA X1.16IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING PNK 20GA X1.16IN; INTRAVASCULAR CATHETER
Catalog Number 382634
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autog bc wing pnk 20ga x1.16in cracked and leaked.The following information was provided by the initial reporter: "the end of cannula cracked causing leaking of blood.".
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Additional information: 1) was there a break in the metal needle cannula? no.2) was there a break in the iv catheter (hose)? no.3) was there a crack in the luer connector of the iv catheter? the crack is in the neck of the iv catheter just before it narrows down to the "hose".4) did the event directly, or indirectly involve a patient or user? yes, it was inside the pt and the nurse had removed the needle, attached a pigtail and blood kept running out so she discovered the crack.5) please confirm the number of occurrences.This specific incident has occurred once.
 
Additional Manufacturer Narrative
Investigation results: received one photo and 1 broken catheter adapter of a 20gx1.00in insyte autoguard device from lot 3251063 for the investigation of this complaint.The returned photo shows a statloc device and the 20g oag is not visible.A gross visual inspection shows the catheter adapter is broken right on the push tab around the circumferences of the washer.Both ends with the damages are rough as though the defect was caused by applying some force on the unit.The type of damage observed is most commonly observed in a u-shape around the adapter.If existing crack is present, the adapter could come into 2 pieces during use.Based on the location and shape of the crack, the observed defect mostly likely originated during the zone five manufacturing process.Misalignment of the rotating gripers with respect to the pick and place grippers can caused a cracked adapter.The misalignment would cause contact before the adapter rotate operation is completed.Visual inspections for damaged/cracked adapters and leak testing are performed periodically per the sampling plan to mitigate the risk of this defect.Preventative maintenance (pm¿s) is also performed periodically to ensure proper functioning of the equipment.The manufacturing personnel were notified of this complaint.Investigation conclusion(s): the damage of catheter defective/damage was confirmed.Probable root cause conclusion(s): manufacturing.

Brand Name
BD INSYTE AUTOG BC WING PNK 20GA X1.16IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18642006
Report Number1710034-2024-00072
Device Sequence Number15507061
Product Code FOZ
UDI-Device Identifier00382903826346
UDI-Public(01)00382903826346
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2026
Device Catalogue Number382634
Device Lot Number3251063
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown